Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Arithmetical conditions on element orders and group structure

Author: Ji Ping Zhang
Journal: Proc. Amer. Math. Soc. 123 (1995), 39-44
MSC: Primary 20D60
MathSciNet review: 1239809
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: General results are provided on bounding the number of different prime factors of the order of finite groups in terms of the number for the order of elements.

References [Enhancements On Off] (What's this?)

  • [1] R. Brandl, Finite groups all of whose elements are of prime power order, Boll. Un. Mat. Ital. A (5) 18 (1981), 491-493. MR 633687 (82m:20012)
  • [2] M. Broué and G Malle, Théorèmes de Sylow génériques pour les groupes réductifs sur les corp finis, Math. Ann. 292 (1992), 241-262. MR 1149033 (93a:20076)
  • [3] R. W. Carter, Finite groups of Lie type: Conjugacy classes and complex characters, Wiley, New York, 1985. MR 794307 (87d:20060)
  • [4] J. H. Conway, R. T. Curtis, S. P. Norton, R. A. Parker, and R. A. Wilson, Atlas of finite groups, Clarendon Press, Oxford, 1985. MR 827219 (88g:20025)
  • [5] P. A. Ferguson, Lengths of conjugacy classes of finite solvable groups. II, J. Algebra 154 (1993), 223-227. MR 1201921 (93m:20029)
  • [6] D. Gluck, Primes dividing character degrees and character orbit sizes, Proc. Sympos. Pure Math., vol. 47, Part 2, Amer. Math. Soc., Providence, RI, 1987, pp. 45-46. MR 933396
  • [7] P. Hall and G. Higman, The p-length of a solvable group, and reduction theorems for Burnside's problem, Proc. London Math. Soc. (3) 6 (1956), 1-42. MR 0072872 (17:344b)
  • [8] G. Higman, Finite groups in which every element has prime power order, J. London Math. Soc. 32 (1957), 335-342. MR 0089205 (19:633d)
  • [9] B. Huppert, Inequalities for character degrees of solvable groups, Arch. Math. (Basel) 46 (1986), 387-392. MR 847081 (87h:20018)
  • [10] L. K. Hua, Introduction to number theory, Sciences Press, Beijing, 1957. MR 0194380 (33:2590)
  • [11] O. Manz, Arithmetical conditions on character degrees and group structure, Proc. Sympos. Pure Math., vol. 47, Part 2, Amer. Math. Soc., Providence, RI, 1987, pp. 65-69. MR 933400
  • [12] W. J. Shi, Characterization of finite simple groups and related topics, Adv. in Math. (China) 20 (1991), 135-141.
  • [13] M. Suzuki, Finite groups with nilpotent centralizers, Trans. Amer. Math. Soc. 99 (1961), 425-470. MR 0131459 (24:A1309)
  • [14] J. S. Williams, Prime graph components of finite groups, J. Algebra 69 (1981), 487-513. MR 617092 (82j:20054)
  • [15] J. P. Zhang, Finite groups with many conjugate elements, J. Algebra (to appear). MR 1302859 (95i:20028)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20D60

Retrieve articles in all journals with MSC: 20D60

Additional Information

Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society